Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Apr 17, 2013, 1:52 PM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 1:52 PM CDT (18:52 UTC)
- Expired
- Apr 17, 2013, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 2:00 PM CDT | FLASH FLOOD | Pikeville, TN | THREE ROADS CLOSED...PORTIONS OF BIG SPRINGS GAP RD...BEAVER HILL RD...AND UPPER EAST VALLAY RD. SEVERAL ROADS PARTIALLY WASHED OUT AND IMPASSABLE. SWIFT WATER RESCUE CURRENTLY ONGOING AT 615PM EDT...WHERE A VEHICLE WASHED OFF OF A BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
763
WGUS54 KMRX 171852
FFWMRX
TNC007-172145-
/O.NEW.KMRX.FF.W.0003.130417T1852Z-130417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
152 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BLEDSOE COUNTY IN EAST TENNESSEE...
* UNTIL 445 PM CDT...
* AT 144 PM CDT...DOPPLER RADAR ESTIMATED THAT BETWEEN THREE AND
FOUR INCHES OF RAIN HAD FALLEN NEAR MELVINE IN NORTHERN BLEDSOE
COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY DRIFT
ACROSS THE WARNING AREA THIS AFTERNOON...BRINGING THE POSSIBILITY OF
ADDITIONAL RAINFALL OF TWO TO THREE INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MOUNT CREST...AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3571 8528 3575 8527 3577 8526 3578 8504
3575 8502 3577 8496 3577 8492 3569 8498
3568 8498 3567 8500 3557 8510 3564 8536
$$
DMG1 follow-up statement
364
WGUS74 KMRX 172012
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM CDT WED APR 17 2013
TNC007-172145-
/O.CON.KMRX.FF.W.0003.000000T0000Z-130417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLEDSOE TN-
312 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHERN BLEDSOE COUNTY...
AT 306 PM CDT...DOPPLER RADAR REVEALED LIGHT TO MODERATE RAIN
LINGERING OVER NORTHERN BLEDSOE COUNTY. HOWEVER...RUNOFF FROM THE
EARLIER HEAVY RAINFALL OF FOUR TO FIVE INCHES NEAR MELVINE...WILL
CONTINUE TO PRODUCE FLOODING PROBLEMS IN LOW LYING AND FLOOD PRONE
AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THIS
EVENING FOR SOUTHEAST TENNESSEE.
&&
LAT...LON 3571 8528 3575 8527 3577 8526 3578 8504
3575 8502 3577 8496 3577 8492 3569 8498
3568 8498 3567 8500 3557 8510 3564 8536
$$
DMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 17, 12:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT WED APR 17 2013 .AVIATION...DIURNAL CONVECTION EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. SCT SHOWERS/THUNDERSTORMS SHOULD EFFECT THE AREA BETWEEN 18Z AND 00Z. BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE IN THE SOUTH NEAR CHA. THUNDERSTORM RISK LOWER AT TRI AND WILL NOT MENTIONED IN TAF THIS AFTERNOON. A SHORT WAVE APPROACHING THE AREA FROM THE NORTH LATE IN THE PERIOD WILL BRING IN A CLOUD DECK BUT ASSOCIATED CONVECTION SHOULD HOLD OFF UNTIL AFTER 18Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 17, 2:34 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EDT WED APR 17 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 334 AM EDT WED APR 17 2013 /234 AM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. A FEW STORMS MAY BECOME RATHER STRONG EVEN EARLY THIS MORNING ACROSS NORTHEAST TENNESSEE WITH MORE DEVELOPMENT EXPECTED DURING THE PEAK HEATING OF THE AFTERNOON. AN ISOLATED STRONG TO MARGINALLY SEVERE STORM IS POSSIBLE...WITH DAMAGING WINDS AND HAIL UP TO 1 INCH DIAMETER THE POTENTIAL THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL BRING A LINE OF THUNDERSTORMS ACROSS THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THERE IS A POTENTIAL FOR SOME SEVERE STORMS...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.
In the hours before
Special weather statement, Apr 17, 10:58 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT WED APR 17 2013 TNZ012-171645- SCOTT TN- 1158 AM EDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 1245 PM EDT... AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ONEIDA...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA... HUNTSVILLE...ELGIN...WINFIELD...SLICK ROCK AND KETCHEN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 17, 11:36 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1236 PM EDT WED APR 17 2013 TNZ035-171715- MORGAN TN- 1236 PM EDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 115 PM... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG THE MORGAN AND FENTRESS COUNTY LINE...WHICH WERE MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Apr 17, 12:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 S DEERLODGE 36.13N 84.76W
04/17/2013 E1.75 INCH MORGAN TN EMERGENCY MNGR
GOLFBALL SIZE HAIL AND ROOF DAMAGE REPORTED.
&&
DMGLocal storm report, Apr 17, 1:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 W MELVINE 35.73N 85.24W
04/17/2013 E1.25 INCH BLEDSOE TN COCORAHS
HALF DOLLAR SIZE HAIL REPORTED...ALONG WITH SHREDDED
LEAVES AND DAMAGED SHINGLES.
&&
DMGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:11 PM CDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Apr 17, 12:20 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 55 min |
| Apr 17, 12:37 PM CDT | Flash Flood Warning | MRX | Morgan | 3 hr |
| Apr 17, 12:58 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 62 min |
| Apr 17, 1:21 PM CDT | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Apr 17, 1:29 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 61 min |
| Apr 17, 2:25 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 65 min |
| Apr 17, 2:44 PM CDT | Areal Flood Advisory | MRX | McMinn, Meigs | 3 hr |
| Apr 17, 2:49 PM CDT | Areal Flood Advisory | MRX | McMinn, Meigs | 3 hr |
| Apr 17, 3:26 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 64 min |
| Apr 17, 3:55 PM CDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| Apr 17, 4:34 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Apr 17, 6:04 PM CDT | Areal Flood Advisory | MRX | Marion | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.